Mathematical Biosciences and Engineering, 2011, 8(2): 503-513. doi: 10.3934/mbe.2011.8.503.

92D25, 47N60, 47D06, 35B35.

Export file:

Format

  • RIS(for EndNote,Reference Manager,ProCite)
  • BibTex
  • Text

Content

  • Citation Only
  • Citation and Abstract

Physiologically structured populations with diffusion and dynamic boundary conditions

1. Department of Computing Science and Mathematics, University of Stirling, Stirling, FK9 4LA
2. Department of Mathematical Sciences, University of Wisconsin – Milwaukee, P.O. Box 413, Milwaukee, WI 53201-0413

We consider a linear size-structured population model with diffusion in the size-space. Individuals are recruited into the population at arbitrary sizes. We equip the model with generalized Wentzell-Robin (or dynamic) boundary conditions. This approach allows the modelling of populations in which individuals may have distinguished physiological states. We establish existence and positivity of solutions by showing that solutions are governed by a positive quasicontractive semigroup of linear operators on the biologically relevant state space. These results are obtained by establishing dissipativity of a suitably perturbed semigroup generator. We also show that solutions of the model exhibit balanced exponential growth, that is, our model admits a finite-dimensional global attractor. In case of strictly positive fertility we are able to establish that solutions in fact exhibit asynchronous exponential growth.
  Figure/Table
  Supplementary
  Article Metrics

Keywords diffusion; stability.; semigroups of linear operators; Structured populations; spectral methods; Wentzell-Robin boundary condition

Citation: József Z. Farkas, Peter Hinow. Physiologically structured populations with diffusion and dynamic boundary conditions. Mathematical Biosciences and Engineering, 2011, 8(2): 503-513. doi: 10.3934/mbe.2011.8.503

 

This article has been cited by

  • 1. Philippe Michel, Tarik Mohamed Touaoula, Asymptotic behavior for a class of the renewal nonlinear equation with diffusion, Mathematical Methods in the Applied Sciences, 2013, 36, 3, 323, 10.1002/mma.2591
  • 2. Andrea Pugliese, Fabio Milner, A structured population model with diffusion in structure space, Journal of Mathematical Biology, 2018, 10.1007/s00285-018-1246-6
  • 3. Jianhong Wu, Horst Thieme, Yijun Lou, Guihong Fan, Stability and persistence in ODE models for populations with many stages, Mathematical Biosciences and Engineering, 2015, 12, 4, 661, 10.3934/mbe.2015.12.661
  • 4. Meng Bai, Shihe Xu, On a size-structured population model with infinite states-at-birth and distributed delay in birth process, Applicable Analysis, 2013, 92, 9, 1916, 10.1080/00036811.2012.711820
  • 5. Àngel Calsina, Odo Diekmann, József Z. Farkas, Structured populations with distributed recruitment: from PDE to delay formulation, Mathematical Methods in the Applied Sciences, 2016, 39, 18, 5175, 10.1002/mma.3898
  • 6. Agnieszka Bartłomiejczyk, Henryk Leszczński, Agnieszka Marciniak, Rothe’s method for physiologically structured models with diffusion, Mathematica Slovaca, 2018, 68, 1, 211, 10.1515/ms-2017-0094
  • 7. Marta Latorre, Sergio Segura de León, Elliptic 1-Laplacian equations with dynamical boundary conditions, Journal of Mathematical Analysis and Applications, 2018, 464, 2, 1051, 10.1016/j.jmaa.2018.02.006
  • 8. Agnieszka Bartłomiejczyk, Henryk Leszczyński, Method of lines for physiologically structured models with diffusion, Applied Numerical Mathematics, 2015, 94, 140, 10.1016/j.apnum.2015.03.006
  • 9. Henryk Leszczyński, Agnieszka Bartłomiejczyk, Structured populations with diffusion and Feller conditions, Mathematical Biosciences and Engineering, 2015, 13, 2, 10.3934/mbe.2015002
  • 10. Àngel Calsina, József Z. Farkas, On a strain-structured epidemic model, Nonlinear Analysis: Real World Applications, 2016, 31, 325, 10.1016/j.nonrwa.2016.01.014
  • 11. Àngel Calsina, József Z. Farkas, Steady states in a structured epidemic model with Wentzell boundary condition, Journal of Evolution Equations, 2012, 12, 3, 495, 10.1007/s00028-012-0142-6

Reader Comments

your name: *   your email: *  

Copyright Info: 2011, , licensee AIMS Press. This is an open access article distributed under the terms of the Creative Commons Attribution Licese (http://creativecommons.org/licenses/by/4.0)

Download full text in PDF

Export Citation

Copyright © AIMS Press All Rights Reserved